Feeds:
Posts
Comments

Archive for April, 2010

The day after I started taking PTU I got a sore throat. After 3 weeks the sore throat suddenly disappeared and I got a sinus infection which is going on two weeks now (and my third one since January 27).  The sinus infections started the exact same time that I noticed my eyes going (graves ophthamology). 

After doing a little research, it turns out that its chronic rhinitis or sinusitis – nasal dripping caused by chronic or acute inflammation of the mucous membrane of the nose due to viruses, bacteria or irritants. The inflammation results in the generating of excessive amounts of mucus, causing runny nose, as well as nasal congestion and post-nasal drip.

Since I don’t have a history of sinusitis, and since it started at the same time as my eye disease, I figured it was related.  Just trying to report all of my symptoms in case anyone else is also going through this.

Advertisements

Read Full Post »

So I’ve been on PTU for 4 weeks now and most days I feel fine. However, I don’t feel like I’m being perfectly controlled.

I got sick last week and I felt like my thyroid levels were high, so I tried taking a 1/4 or 1/5 of my PTU pill during the middle of the day, which I don’t normally do.  The one day it worked perfectly. My eyes became less sore and my sinuses became less runny.  Yesterday I tried the same thing, but I must have overdosed (I took 1/2 pill) and I was shivering cold all day, even in a hot bath, and I was exhausted.

It’s tough for me to distinguish having a cold from having symptoms of a high thyroid.  Yesterday I was runny, congested and exhausted and tired. Today I feel mostly fine, which tells me that it’s not 100% a flu virus making me sick, it’s my thyroid levels adding to my symptoms. I had a sore throat for 3.5 weeks straight and it finally went away. 

(more…)

Read Full Post »

Okay, so after some debate, yes, I do have Thyroid Eye Disease or Graves ophthalmology, however, I don’t have the bulging eyes. I do have dry and puffy eyes and some photosensitivituy still, although that has been better lately.

I FINALLY was given PTU (Propylthiouracil) last Thursday and noticed an instant decrease in appetite. However, by the end of the first week I started getting tired. I also had a sore throat. On Friday, I felt suddenly weak and had to lay down. I did not feel any better after an hour and my heart was pounding and I was exhausted. I called Telehealth and they sent me to the Emergency ward at the hospital. I got an EKG and my heart was normal.  After about 2-3 hours I started feeling better.

Apparently, I just had a big drop or swing in thyroid levels (at least that’s what they think happened). However, I never read about that happening anywhere online, so I had no idea what was happening to me. All I had read was that those were symptoms of agranulocytosis, and I was panicking. 

I am currently taking 50 mg of PTU, twice a day. I wonder if it’s too much because I am exhausted again today.

Read Full Post »